News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Acid reflux


 ccagle - Tue Nov 23, 2004 10:53 am

I have been having problems for several months now and I have had numerous costly tests done. I have had 2 chest x-rays, multiple lab work, HIV test, Sypllis, Hepatits C, MRI, CT of my head and chest, EKG, heart monitor, etc. My problems started with severe dizziness, problems swallowing, vision problems, numbness, tingling, hyperventilation and those problems still exist. The Dr. prescribed .5mg of Xanax 2 times a day, which I hate because it gives me nightmares and I wake up sweating and feel like I am going to stop breathing. It also gives me muscle spasms.

More recently, I don't know if it is from the medication or something seperate. I have severe heartburn, sour tast in my mouth, abdominal pain, frequent bowel movements, blood in my stool. The doctor conducted a liver function test and hepatitis panel, everything was negative except high levels of albumin, globulin and protein. Is that normal? What could that mean? Could that cause the nerve symptoms? Please advis.
 Carolyn Merritt, LPN - Wed Nov 24, 2004 10:54 pm

User avatar Hello:
It looks as if your Doctor is really on the ball ordering all those tests. Indigestion by itself could suggest GERD (gastric esophageal reflux disease) and/or Irritable bowel syndrome. However, the lab studies suggest a dietary problem, possibly anorexia. As far as the rest of your symptoms they are often associated with anxiety. Panic or anxiety "attacks" can mimic heart attack and can even affect our nerves causing numbness and tingling in the extremities. If you are having unpleasant side effects from Xanax, let your doctor know and he can prescribe something else to quiet your nerves down. I hope this helps.
Regards,
Carolyn

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here